Various problems Maine,y what painkillers can I take?

Hi,

Recently diagnosed with AF put on apixaban but then endoscopy showed a small ulcer so taken off it. Both these things mean I can no longer take strong painkillers I was taking for chronic back and neck pain which was also helping with the pain in my arthritic knee. I wonder is there any painkiller I can take or take in a different way - like suppository which does not affect either of these. Between all these things and the aggravation caused to colon after the scopes which I had to investigate low blood count I am feeling very low and have lost nearly two stones in the month since my scopes and am getting little or no sleep. I really am at my wits end.

3 Replies

oldestnewest
  • I have no suggestions and have no experience of alternative medicines but it may be worth while looking into this as it must be awful living with this pain.

  • The best advice I can give is ask to speak to a consultant pharmacist- they are the people who have the most extensive knowledge all drugs on the market and their interactions. Pharmacists do in fact have far better knowledge of available drugs than doctors. doctors tend to become well acquainted with the drugs they use regularly and only those ones. However if you have multiple specialties you will need to compile a list of things you need the drug to do with your other consultants. i.e.: I am on a blood thinner for AF so the drug must not effect my clotting. If their is a drug that suits all your clinical needs the Consultant pharmacist is the person most likely to be aware of its presence.

    I can say for me asking to see the Pharmacist worked well as she could not offer an alternative to morphine which interacts with my bowel disease, but was aware of a drug newly licensed in 2016 to combat the effect of morphine on the GI tract. My cardiologist would have never known about this drug cause it was so new and they do not normally deal with stomas.

  • Thanks for that. We have just been talking about this and had decided to go and talk to a pharmacist.

    My wife, has just had her first good nights sleep in a week because of all my problems - can't help disturbing her even when I move out of the bedroom as she misses me - and worries too so get up to check on me if I am not in the bedroom with her. Think she was just exhausted and it has meant she is back taking some her asthma inhaler occasionally because the tiredness is affecting her. So this is having its affect on both of us. Will go out to town later this afternoon and talk to a pharmacist.

    Thanks for your reply.

You may also like...